Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Child having fever, runny nose and cough. CT scan showing pan sinusitis. Prescribed with MoxClav and Montair. Need second opinion on diagnosis

User rating for this question
Very Good
Answered by

Practicing since : 1989
Answered : 1194 Questions
My daughter is 3 yrs old, 11.5 KG (born underweight 1.5KG). For last 3 months, she have had 5 fever episodes. All started with runny nose, cough and fever. Incidentally, she started going to school 3 months back. Everytime doctor diagnosed with allergy, she was given Montair LC for long period. But, when she got fever 5th time we were really worried and asked the doctor. He suspected that, she might be having Sinusitis problem and that is preventing from complete recovery so as per his suggestion we took CT scan. The report concluded that she has pan Sinusitis and her nose septum is slightly deviated to left.
Doctor suggested that she needed long period of antibiotic treatment and prescribed MoxClav for 2 weeks and Montair LC kid for 6months (whole winter). We have started giving antibiotic 4 days back. For first 2 day she did not have any fever but today she has mild fever (99 - 100). She is very active irrespective of fever so we are not administering crocin for that.
My questions:
1. I require second opinion about the diagnosis (even though we like her pediatrician and he talks sensibly all the time)
2. Is it normal for a child to such consistent allergy infection and fever episodes.
3. Should I worry about this mild fever (after giving antibiotic)?
4. She was around 12 KG few months back and dropped .5 KG now? Is it a concern?
We are very worrying a lot since she for got fever now. Thanks for your answers.
Posted Tue, 29 Oct 2013 in Child Health
Answered by Dr. Irshad H Naqvi 1 hour later
Brief Answer:
getting exposed/infected from school.

Detailed Answer:
Hi Dear,

Welcome to the Health Care Magic,

Recurrent Respiratory Tract Infections about 6 to 12 episodes a year are considered normal for the children.

Cause of 5 episodes of RTI in 3 months;- RTI (usually viral infection) spread through the droplets ( by sneezing, coughing, infected handkerchiefs, furniture etc) by the infected people (Community Acquired Infection).

Your child has started getting exposed to such children in school who are infected. history dates back to only 3 months since the child has started going to school.

Sinusitis can develop as a complication of such recurrent partially treated infections.

Pan sinusitis could be bacterial or viral . Bacterial cause only can be treated with antibiotics. While for the viral sinusitis antibiotics have no role.

Fever after two days of starting the moxclav could be because of under dose antibiotic or the bacteria is not sensitive for the antibiotic or there is concurrent infection in the other part of the body. So in this case the antibiotic has to be changed.
Or many times pus/fluid from the sinuses has to be drained/cleaned by a procedure called Antral puncture and wash after this fever may respond.

Another point is that if the sinusitis is viral then antibiotic will prove to be useless.
Weight and appetite loss could be because of infection in the body.

For recurrent fever other possibilities should be ruled out. like UTI. enteric fever, primary complex etc by with relevant investigation like urine routine examination and culture.CBC,ESR, MxTest. CRP, CXR,Typhi dot test, Malaria Antigen.

Hygiene to be taught to such vulnerable children. Any infected child in the classroom should be isolated. Immunity of the child to be improved.

Hope the query is explained.

Please feel free for further clarification.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor